Doctor insights on:
Causes Of Swollen Feet In The Elderly
If you found an elderly, but otherwise healthy woman dehydrated with swollen feet and kidneys starting to fail, what would you think first?
I have recently been off the medication amlodipline, which has then caused reaction of swollen feet. What should I do?
Water retention?: Though amlodipine is not a diuretic, its effect on systolic blood pressure makes blood flow through the heart more efficient. By stopping it and not using anything else, you may be causing a backup which eventually shows up as water retention and swollen feet. See you physician. ...Read more
How long would you have to be taking a medicine to know if it is the cause for swollen feet/ankles? One side is worse than the other.
Depends: Some medications will cause an immediate same day reaction or allergic response. Others may not cause swelling at all. It depends on the specific medication and your personal medical history. Check in for a follow up with your prescribing doctor or a virtual consult if you are concerned. Best wishes! ...Read more
Gravity: Usually prolonged sitting or standing can cause swollen legs and feet, if it improves in the morning after being supine overnight , i wouldn't worry too much , but still see your doctor, its an early sign of venous disease. If it persists see a doctor asap, it could be a blood clot as well. ...Read moreSee 2 more doctor answers
- Talk to a doctor live online for free
- Cause of swollen feet and ankles in the elderly
- Causes of swollen ankles and feet in the elderly
- Swollen feet and ankles in elderly
- Ask a doctor a question free online
- Swollen feet and legs in elderly
- Red swollen feet in elderly
- Causes of swollen ankles in the elderly
- Causes of swollen legs in the elderly
- Talk to a urgent care specialist online for free